Home»Health Conditions»Eye Health»What statin drugs can do to your eyes

What statin drugs can do to your eyes

0
Shares
Pinterest Google+
loading...

Millions of people take statin drugs like Lipitor or Zocor to lower their cholesterol even though medical researchers have been concerned about the side effects of these medications. And now, research at the University of Texas shows that these drugs can distort your vision.

The study looked at the medical records of more than 33,000 people. About 6,000 of them were on statins while the other 27,000 did not take the drugs. The scientists found that statins increased the chances of developing cataracts by 27 percent. The people in the study were between 30 and 85 years old and lived in San Antonio, Texas.

The study also showed that the longer you are on statins, the more your risk of cataracts increases. The researchers believe that the eye problem may stem from the fact that the body needs cholesterol to keep the lenses of the eyes clear. Statins may interfere with this process and make you more susceptible to the cloudy vision caused by cataracts.

 

Previous post

Just say no to cancer-causing blood pressure medications

Next post

The 4 ‘R’s to building a healthy gut